Advertisement

Computer Algebra, Power Series and Summation

  • Wolfram KoepfEmail author
Conference paper
  • 49 Downloads
Part of the Tutorials, Schools, and Workshops in the Mathematical Sciences book series (TSWMS)

Abstract

Computer algebra systems can do many computations that are relevant for orthogonal polynomials and their representations. In this preliminary training we will introduce some of those important algorithms: the automatic computation of differential equations and formal power series, hypergeometric representations, and the algorithms by Fasenmyer, Gosper, Zeilberger and Petkovšek/van Hoeij.

Keywords

Computer algebra Algorithms for power series Algorithms for summation 

Mathematics Subject Classification (2000)

Primary 68W30 33F10; Secondary 30B10 33C20 

References

  1. 1.
    G. Almkvist, D. Zeilberger, The method of differentiating under the integral sign. J. Symb. Comput. 10, 571–591 (1990)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Apéry, R.: Irrationalité de ζ(2) et ζ(3). Astérisque 61, 11–13 (1979)zbMATHGoogle Scholar
  3. 3.
    H. Böing, W. Koepf, Algorithms for q-hypergeometric summation in computer algebra. J. Symb. Comput. 28, 777–799 (1999)MathSciNetCrossRefGoogle Scholar
  4. 4.
    CAOP: Computer algebra and orthogonal polynomials. www.caop.org
  5. 5.
    M.C. Fasenmyer, Some generalized hypergeometric polynomials. Ph.D. Thesis, University of Michigan (1945)Google Scholar
  6. 6.
    M.C. Fasenmyer, A note on pure recurrence relations. Am. Math. Mon. 56, 14–17 (1949)MathSciNetCrossRefGoogle Scholar
  7. 7.
    R.W. Gosper Jr., Decision procedure for indefinite hypergeometric summation. Proc. Natl. Acad. Sci. U. S. A. 75, 40–42 (1978)MathSciNetCrossRefGoogle Scholar
  8. 8.
    D. Gruntz, W. Koepf, Maple package on formal power series. Maple Tech. Newsl. 2(2), 22–28 (1995). Appeared also as SC-93-31.pdf, Konrad-Zuse-Zentrum Berlin, see http://www.mathematik.uni-kassel.de/~koepf/Publikationen/
  9. 9.
    R. Koekoek, P.A. Lesky, R. Swarttouw, Hypergeometric Orthogonal Polynomials and Theirq-Analogues. Springer Monographs in Mathematics (Springer, Berlin, 2010)CrossRefGoogle Scholar
  10. 10.
    W. Koepf, On two conjectures of M. S. Robertson. Complex Variables 16, 127–130 (1991)MathSciNetzbMATHGoogle Scholar
  11. 11.
    W. Koepf, Power series in computer algebra. J. Symb. Comput. 13, 581–603 (1992)MathSciNetCrossRefGoogle Scholar
  12. 12.
    W. Koepf, Computeralgebra. Eine algorithmisch orientierte Einführung (Springer, Berlin, 2006)Google Scholar
  13. 13.
    W. Koepf, Hypergeometric Summation. An Algorithmic Approach to Summation and Special Function Identities, 1st edn. (Vieweg, Wiesbaden, 1998); 2nd edn. Springer Universitext (Springer, London, 2014)Google Scholar
  14. 14.
    M.A. Perlstadt, Some recurrences for sums of powers of binomial coefficients. J. Number Theory 27, 304–309 (1987)MathSciNetCrossRefGoogle Scholar
  15. 15.
    M. Petkovšek, Hypergeometric solutions of linear recurrences with polynomial coefficients. J. Symb. Comput. 14, 243–264 (1992)MathSciNetCrossRefGoogle Scholar
  16. 16.
    M.S. Robertson, Complex powers of p-valent functions and subordination, in Complex Analysis, Proceedings of SUNY Conference, Brockport 1976. Lecture Notes in Mathematics, vol. 36 (1978), pp. 1–33Google Scholar
  17. 17.
    M.S. Robertson, A subordination problem and a related class of polynomials, in Univalent Functions, Fractional Calculus, and Their Applications, ed. by H.M. Srivastava, Sh. Owa (eds.) (Ellis Horwood Limited, Chichester, 1989), pp. 245–266Google Scholar
  18. 18.
    B. Salvy, P. Zimmermann, GFUN: a Maple package for the manipulation of generating and holonomic functions in one variable. ACM Trans. Math. Softw. 20, 163–177 (1994)CrossRefGoogle Scholar
  19. 19.
    R.P. Stanley, Differentiably finite power series. Eur. J. Comb. 1, 175–188 (1980)MathSciNetCrossRefGoogle Scholar
  20. 20.
    M. van Hoeij, Finite singularities and hypergeometric solutions of linear recurrence equations. J. Pure Appl. Algebra 139, 109–131 (1998)MathSciNetCrossRefGoogle Scholar
  21. 21.
    D. Zeilberger, A fast algorithm for proving terminating hypergeometric identities. Discrete Math. 80, 207–211 (1990)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of KasselKasselGermany

Personalised recommendations